Volume 3, Issue 6
Closed-Form Expression for the Exact Period of a Nonlinear Oscillator Typified by a Mass Attached to a Stretched Wire

Malik Mamode

10.4208/aamm.11-m1141

Adv. Appl. Math. Mech., 3 (2011), pp. 689-701.

Preview Full PDF BiBTex 1 431
  • Abstract

The exact analytical expression of the period of a conservative nonlinear oscillator with a non-polynomial potential, is obtained. Such an oscillatory system corresponds to the transverse vibration of a particle attached to the center of a stretched elastic wire. The result is given in terms of elliptic functions and validates the approximate formulae derived from various approximation procedures as the harmonic balance method and the rational harmonic balance method usually implemented for solving such a nonlinear problem.

  • History

Published online: 2011-03

  • AMS Subject Headings

34A34, 34C15, 34C25

  • Cited by